Get your Health question answered in 3 easy steps

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vaginal bleeding and abdominal pain after taking I pill?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13009 Questions

default
Posted on Tue, 5 Aug 2014 in Abortion and Stillbirth
Question: Hi I had unprotected sex with bf on 13th and he did not ejaculate inside me but I took ipill within 24 hours. And I got light bleeding with abdomen pain after 3 days . As my periods oftenly came at 20 th .so I m worried about pregnancy because dont want to be pregnant please advise help me
doctor
Answered by Dr. Rakhi Tayal 25 minutes later
Brief Answer:
Due to side effect of i-pill.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
Since you took I-pill on 13th, now the irregular light bleeding that you are having is the withdrawal bleeding which happens due to the high dose of hormones in the emergency contraceptive pill.
This is a common side effect of such pills. Your routine period can also be delayed by a few days. Do not worry. This is not indicative of pregnancy.
But I would advise you to use a surer way contraception like oral pills as I-pill if taken repeatedly can cause you menstrual irregularities.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 17 minutes later
Thank you so much ma'm . As you said this is common side effect of I pill and how long it lasts. and after that will I got my monthly periods by this month ??
doctor
Answered by Dr. Rakhi Tayal 8 minutes later
Brief Answer:
Lasts for 5-7 days.

Detailed Answer:
Hello.
Thanks for writing again.
The mild pinkish discharge is likely to subside on its own in 5-7 days. Yes you will get your regular periods by the end of this month.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 11 minutes later
Thank you ao much doctor . Now its last question . Now I need not to worry about pregnancy or pregnancy test ?????
doctor
Answered by Dr. Rakhi Tayal 15 minutes later
Brief Answer:
Pregnancy not likely.

Detailed Answer:
Hello.
There is no need to worry about pregnancy as the chances of pregnancy are less than 2%. You can test your urine for pregnancy in case you do not get your regular periods by the end of this month.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 4 hours later
Hello doctor I am having continous pain in my abdomen . Please let me know when will I got relief from this pain ???.........
doctor
Answered by Dr. Rakhi Tayal 28 minutes later
Brief Answer:
Take 2-3 days.

Detailed Answer:
Hello.
It will take 2-3 days for the side effects of the i-pill to be over. Do wait and do a hot fomentation of the lower abdomen. You can also take an over the counter anti spasmodic for relief.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Ipill

doctor1 MD

Hi, Subject : Missed Periods ( had Emergency Contraceptive called "i-pill" last month Sept. ) Last Month "September" I got my Periods at 30th August which Lasted 7 days my normal cycle. on September 19th 20 and 22 I had unprotected Sex and on 22th...

doctor1 MD

Hello, My friend had consumed an ipill and it's been more than 36hrs now. She is experiencing body pain , cramps and also fever . Her due date for periods is after 6days from now. What should we do doctor?

doctor1 MD

Hi doc, im 22, my LMP was aug 24, i had unprotected sex on july 27 took ipill within 24 hours, i suffered with severe fever and cold on september 1-5, after then its been almost more than 45 days i still dint get my periods.. Did pregnancy test...

doctor1 MD

I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not. I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill-an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not.